Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 70, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 2, 2011, 5:10 PM EDT for Ingham County, Michigan. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2011, 5:10 PM EDT (21:10 UTC)
- Expired
- Jul 2, 2011, 5:35 PM EDT
- In force
- 25 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ingham County, MI
The radar
The Detroit radar (KDTX), 76 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 2:24 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3122 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249
WUUS53 KGRR 022110
SVRGRR
MIC065-022230-
/O.NEW.KGRR.SV.W.0070.110702T2110Z-110702T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
510 PM EDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 630 PM EDT
* AT 507 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MASON..AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEBBERVILLE... WILLIAMSTON... STOCKBRIDGE...
LESLIE... MASON... WHEATFIELD TWP...
KINNEVILLE... EDEN... FITCHBURG...
AURELIUS... BUNKER HILL... ONONDAGA...
DANSVILLE... MERIDIAN... NORTH AURELIUS...
MILLVILLE... BELL OAK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4242 8460 4261 8460 4278 8416 4264 8414
4243 8414
TIME...MOT...LOC 2109Z 250DEG 23KT 4256 8437
WIND...HAIL 60MPH 1.00IN
$$
TJT2 follow-up statements
445
WWUS53 KGRR 022116
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
516 PM EDT SAT JUL 2 2011
MIC065-022230-
/O.CON.KGRR.SV.W.0070.000000T0000Z-110702T2230Z/
INGHAM MI-
516 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
INGHAM COUNTY UNTIL 630 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MASON...
MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WEBBERVILLE... WILLIAMSTON... STOCKBRIDGE...
LESLIE... MASON... WHEATFIELD TWP...
KINNEVILLE... EDEN... FITCHBURG...
AURELIUS... BUNKER HILL... ONONDAGA...
DANSVILLE... MILLVILLE... BELL OAK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4242 8460 4249 8459 4258 8447 4278 8416
4264 8414 4243 8414
TIME...MOT...LOC 2116Z 250DEG 23KT 4258 8431
WIND...HAIL 60MPH 1.00IN
$$
LAURENS347
WWUS53 KGRR 022135
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
535 PM EDT SAT JUL 2 2011
MIC065-022146-
/O.CAN.KGRR.SV.W.0070.000000T0000Z-110702T2230Z/
INGHAM MI-
535 PM EDT SAT JUL 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN INGHAM COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4242 8460 4249 8459 4258 8447 4278 8416
4264 8414 4243 8414
TIME...MOT...LOC 2136Z 250DEG 23KT 4262 8415
$$
LAURENSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:50 PM EDT, 20 minutes earlier.
Area forecast discussion, Jul 2, 4:50 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 450 PM EDT SAT JUL 2 2011 LATEST UPDATE...SHORT TERM... .SYNOPSIS...(256 PM EDT SAT JUL 2 2011) SCATTERED THUNDERSTORMS...WITH ISOLATED LARGE HAIL AND STRONG WINDS WILL BE POSSIBLY ALONG A COLD FRONT INTO THIS EVENING. HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS AS WELL. THE THUNDERSTORMS WILL MOVE OUT BY EVENING LEADING TO DRY WEATHER FOR THE REST OF THE HOLIDAY WEEKEND. && .SHORT TERM...(450 PM EDT SAT JUL 2 2011) (TONIGHT THROUGH MONDAY NIGHT) WILL ISSUE A FCST UPDATE TO CLEAR A PORTION OF OUR AREA FROM THE SEVERE TSTORM WATCH. WILL MAINTAIN THE WATCH FOR ALL THE COUNTIES ALONG THE I-94 CORRIDOR AS WELL AS BARRY... EATON AND INGHAM COUNTIES BASED ON KGRR/RGNL RADAR TRENDS AND VIS SAT IMAGERY. REMAINDER OF PREVIOUS FCST DISCUSSION FOLLOWS... SEVERE WEATHER THREAT SHOULD BE RELEGATED TO THE EASTERN AND SOUTHERN FORECAST AREA THROUGH EARLY EVENING AS COLD FRONT RUNS INTO JUICY AIRMASS WITH DEW POINTS IN THE 70S AND PWATS NEAR 2 INCHES. ISOLATED SEVERE THREAT WILL THEN DIMINISH AS THE COLD FRONT SETTLES SOUTH. WILL KEEP 20 POPS ACROSS THE FAR SOUTH FORECAST AREA THROUGH THIS EVENING. WILL SEE CLEARING AND LESS HUMID AIRMASS BUILDING IN OVERNIGHT. THE FRONT SHOULD BE FAR ENOUGH SOUTH AND EAST THAT MOST FIREWORK SHOWS WILL BE ABLE TO GO THIS EVENING WITHOUT ANY INTERFERENCE. DRY WEATHER CONTINUES FOR SUNDAY AND MONDAY WITH SEASONABLE TEMPS. && .LONG TERM...(256 PM EDT SAT JUL 2 2011) (TUESDAY THROUGH SATURDAY) THE LONG RANGE FCST PERIOD WILL BE CHARACTERIZED BY DRY AND WARM CONDITIONS THROUGH MOST OF NEXT WEEK. DRY WX WILL CONTINUE THROUGH TUESDAY AFTERNOON IN SW FLOW WITH THE SFC RIDGE TO THE SE AND COLD FRONT MOVING ACROSS THE UPPER MIDWEST. THIS FRONT WILL BRING A CHC OF SHOWERS AND TSTORMS TUESDAY NIGHT INTO WEDNESDAY MORNING. AT THIS TIME THE FRONTAL TIMING AS WELL AS FAIRLY WEAK INSTABILITY AND LACK OF LLJ FORCING ALL SUGGEST THE THREAT FOR SEVERE WX WITH THAT SYSTEM WILL BE LOW. DRY AND MILD WX IS ANTICIPATED FROM LATE WEDNESDAY THROUGH SATURDAY. && .AVIATION...(115 PM EDT SAT JUL 2 2011) THE COLD FRONT WILL MOVE SOUTHEAST THROUGH THE TAF SITES THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE NEAR TO SE OF KGRR FROM MID TO LATE AFTN. HOWEVER COVERAGE OF TSTORMS WILL LIKELY BE QUITE LIMITED DUE TO SEVERAL SIGNIFICANT INHIBITING FACTORS SUCH AS MINIMAL SFC CONVERGENCE AND LACK OF UPPER LEVEL FORCING. WARM AIR ALOFT WILL ALSO INHIBIT CONVECTIVE INITIATION SIGNIFICANTLY IF NOT COMPLETELY. HOWEVER INSTABILITY IS ROBUST SO ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT. ALL SHOWER AND STORMS SHOULD BE E/SE/S OF ALL OUR TAF SITES BY EARLY EVENING. MVFR TO VFR CONDITIONS THIS AFTN WILL TRANSITION TO VFR TONIGHT THROUGH 18Z SUN AS DRIER AIR MOVES IN BEHIND THE FRONT. POTENTIAL FOR CUMULUS CLOUDS TO DEVELOP SUNDAY ALSO LOOKS FAIRLY LOW DUE TO THE DRIER AIRMASS IN PLACE AND SUBSIDENCE UNDER THE HIGH PRESSURE RIDGE. && .MARINE...(256 PM EDT SAT JUL 2 2011) WINDS AND WAVES WILL BE RELATIVELY CALM THE NEXT COUPLE DAYS AS HIGH PRESSURE BUILDS IN. && .HYDROLOGY...(256 PM EDT SAT JUL 2 2011) LOCALIZED FLOODING IS POSSIBLE AS A COLD FRONT RUNS INTO VERY MOIST AIR THIS EVENING. LITTLE OR NO RISES ARE EXPECTED ON MAINSTEM RIVERS AS THE HEAVY RAINFALL WILL NOT BE WIDESPREAD. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: OSTUNO SHORT TERM: OSTUNO/LAURENS LONG TERM: LAURENS AVIATION: LAURENS MARINE: OSTUNO HYDROLOGY: OSTUNO
Hazardous weather outlook, Jul 2, 7:44 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 744 AM EDT SAT JUL 2 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-030945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 744 AM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON EAST OF A MUSKEGON TO HARRISON LINE. THE MAIN HAZARD WILL BE DAMAGING WINDS AND LARGE HAIL. THE PRIMARY STORM MOTION WILL BE EAST AT 25 MPH. FREQUENT LIGHTNING AND BRIEFLY HEAVY RAINFALL COULD ACCOMPANY ANY OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS COULD DEVELOP IN THE TUESDAY NIGHT TO WEDNESDAY TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LMZ844>849-030945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 744 AM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FOG COULD CREATE HAZARDOUS BOATING CONDITIONS TODAY. SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS...HAIL AND FREQUENT LIGHTNING THIS AFTERNOON. AN INCREASED RISK FOR RIP CURRENTS WILL EXIST MAINLY THROUGH EARLY AFTERNOON FOR AREAS NORTH OF SOUTH HAVEN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS COULD DEVELOP IN THE TUESDAY NIGHT TO WEDNESDAY TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:49 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Osceola | 41 min |
| Jul 2, 2:25 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 38 min |
| Jul 2, 5:02 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 18 min |
| Jul 2, 5:16 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 48 min |
| Jul 2, 7:14 PM EDT | Special Weather Statement | GRR | Jackson | 76 min |
| Jul 2, 7:57 PM EDT | Special Weather Statement | GRR | Jackson | 18 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.